Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 13, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Aug 11, 2020, 4:45 PM EDT for Duval County, Nassau County, Saint Johns County, Florida. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2020, 4:45 PM EDT (20:45 UTC)
- Expired
- Aug 11, 2020, 6:47 PM EDT
- In force
- 2 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Duval County, FL, Nassau County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 25 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 5:32 PM EDT | FLASH FLOOD | Jacksonville, FL | FLOODING ALONG MAIN ST AND CHURCH ST. |
| Aug 11, 5:45 PM EDT | HEAVY RAIN 3.01 | Nnw Unf, FL | BROADCAST MEDIA REPORTS 3.01 INCHES OF RAINFALL SO FAR AT THE LOCAL NEWS STATION. |
| Aug 11, 6:10 PM EDT | HEAVY RAIN 3.42 | 5 Wnw Guana River State, FL | BROADCAST MEDIA RELAYED A RAINFALL REPORT OF 3.42 INCHES FROM NOCATEE IN NORTHERN ST JOHNS COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1442 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
186
WGUS52 KJAX 112045
FFWJAX
FLC031-089-109-112345-
/O.NEW.KJAX.FF.W.0013.200811T2045Z-200811T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
445 PM EDT Tue Aug 11 2020
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
Eastern Duval County in northeastern Florida...
Southeastern Nassau County in northeastern Florida...
Northern St. Johns County in northeastern Florida...
* Until 745 PM EDT.
* At 444 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Jacksonville, Unf, Arlington, Fruit Cove, Jacksonville
International Arpt, World Golf Village, Baymeadows, Bayard, Craig
Field, San Marco, Palm Valley, Riverside, Durbin, Nocatee,
Oceanway, Guana River State Park, South Ponte Vedra, Ratliff,
Nassau Village-Ratliff and Tallyrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3048 8181 3052 8183 3053 8174 3055 8161
3026 8143 3001 8128 3000 8128 2989 8146
3013 8160
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 2 HOURS
$$
HESS2 follow-up statements
861
WGUS72 KJAX 112157
FFSJAX
Flash Flood Statement
National Weather Service Jacksonville FL
557 PM EDT Tue Aug 11 2020
FLC109-112207-
/O.CAN.KJAX.FF.W.0013.000000T0000Z-200811T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Johns FL-
557 PM EDT Tue Aug 11 2020
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN ST. JOHNS COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3052 8183 3053 8174 3051 8166 3024 8144
3026 8167 3048 8181
$$
FLC031-089-112345-
/O.CON.KJAX.FF.W.0013.000000T0000Z-200811T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval FL-Nassau FL-
557 PM EDT Tue Aug 11 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT THIS
EVENING FOR CENTRAL DUVAL AND SOUTHEASTERN NASSAU COUNTIES...
At 556 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Jacksonville, Arlington, Jacksonville International Arpt, Unf, San
Marco, Riverside, Oceanway, Ratliff, Nassau Village-Ratliff and
Tallyrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3052 8183 3053 8174 3051 8166 3024 8144
3026 8167 3048 8181
FLASH FLOOD...RADAR INDICATED
$$
HESS168
WGUS72 KJAX 112247
FFSJAX
Flash Flood Statement
National Weather Service Jacksonville FL
647 PM EDT Tue Aug 11 2020
FLC031-089-112257-
/O.CAN.KJAX.FF.W.0013.000000T0000Z-200811T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval FL-Nassau FL-
647 PM EDT Tue Aug 11 2020
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL DUVAL AND
SOUTHEASTERN NASSAU COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3052 8183 3053 8174 3051 8166 3024 8144
3026 8167 3048 8181
$$
HESSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:44 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 11, 2:44 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Jacksonville FL
244 PM EDT Tue Aug 11 2020
.Near Term.../through Wednesday/...
The region will be between high pressure to the east and a trough of
low pressure to the northwest at the surface. A resultant light
southwest flow between these features is expected each day, with the
east coast sea breeze pushing inland past coastal counties each
afternoon.
A trough of low pressure at 500mb is present over region
this afternoon, with a short wave moving south southeast across
area. The flow at that level is from the north northwest, so
anticipate storms to drift south southeast toward the coast later
in the afternoon to early evening. Once the convection collides
with the east coast sea breeze it will help to strengthen
activity near the coast. Precipitable water values around 2
indicate potential for heavy rain. Activity will diminish later
this evening, with loss of day time heating.
Weak high pressure aloft expected Wednesday, which would lead to
slower moving storms, and increase the potential for heavy rain, as
precipitable water values remain around 2.
Temperatures will trend near to a little above normal this period.
&&
.Short Term.../Wednesday night through Saturday/...
At the surface, the region will be between high pressure to the
south southeast and a trough to the northwest this period. Weak high
pressure will be aloft at 500mb through Thursday, then an upper
trough will dig in across southeast US through Saturday. Diurnally
driven convection expected Thursday afternoon. Afternoon and evening
diurnally initiated storms will be expected Friday and Saturday
afternoons as well. The upper trough will help to provide
additional lift, resulting in increased coverage and intensity of
storms. Activity will diminish in the evenings with loss of day time
heating, leading to mainly dry conditions overnight.
Temperatures will trend near to a little above normal this period.
&&
.Long Term.../Saturday night through Tuesday/...
A cold front will move into the southeastern US Saturday night into
Sunday, and stall near the GA/FL line through Sunday night. This
boundary will be the focus for convection, especially during the
afternoon hours. The best chance for storms will be along and south
of the boundary, where best moisture will be. This boundary will
weaken Sunday night, but another front will move to near the GA/FL
line Monday night into Tuesday. Another period of stormy weather
expected into Tuesday, especially along the boundary and to the
south.
Temperatures will trend near normal this period.
&&
.Marine...
The region will be between high pressure to the east and a trough to
the northwest through Friday. A cold front will settle along the US
east coast over the weekend near the GA and FL line.
Rip Currents: SE GA: Low through Wednesday
NE FL: Moderate through Wednesday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 93 74 90 73 / 60 60 50 90 40
SSI 76 89 77 88 77 / 30 60 60 80 50
JAX 74 91 74 91 74 / 60 60 50 80 30
SGJ 74 90 74 90 75 / 40 60 50 80 30
GNV 73 91 74 90 74 / 60 60 40 80 20
OCF 73 91 74 90 74 / 60 60 30 80 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Aug 11, 3:23 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
323 PM EDT Tue Aug 11 2020
FLZ033-038-133-138-112000-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
323 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES UNTIL 400 PM EDT...
* At 322 PM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from Saint Augustine Shores to near
Ormond-By-the-Sea. Movement was east at 5-10 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with these storms.
* Locations impacted include...
Palm Coast, Flagler Beach, Marineland, Crescent Beach, Butler
Beach, Saint Augustine Shores, Beverly Beach and Dupont Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2947 8108 2946 8112 2943 8110 2942 8114
2941 8115 2931 8115 2931 8116 2980 8137
2982 8122
TIME...MOT...LOC 1922Z 278DEG 9KT 2979 8131 2937 8112
CORLESSLocal storm report, Aug 11, 3:29 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
329 PM EDT TUE AUG 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM LIGHTNING 4 SW OCALA AIRPORT 29.12N 82.27W
08/11/2020 MARION FL LAW ENFORCEMENT
CORRECTS PREVIOUS LIGHTNING REPORT FROM 4 SW
OCALA AIRPORT. LIGHTNING STRIKE AT A GOLF
COURSE THAT AFFECTED 4 INDIVIDUALS. THE
LIGHTNING STRUCK THE GROUND NEAR THE
INDIVIDUALS. INDIVIDUALS SUSTAINED NON-LIFE
THREATENING INJURIES AT THIS TIME.
&&
KCSpecial weather statement, Aug 11, 3:58 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
358 PM EDT Tue Aug 11 2020
FLZ032-033-037-112045-
Putnam FL-Clay FL-Inland St. Johns FL-
358 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. JOHNS...
NORTHEASTERN PUTNAM AND CENTRAL CLAY COUNTIES UNTIL 445 PM EDT...
* At 357 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Green Cove Springs, moving southeast at 10 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Green Cove Springs, Bostwick, Federal Point, Picolata, Penney
Farms, Asbury Lake and Bakersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2991 8195 3003 8190 3009 8180 3004 8152
2976 8146 2972 8161
TIME...MOT...LOC 1957Z 297DEG 11KT 2996 8180
CORLESSSpecial weather statement, Aug 11, 4:15 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
415 PM EDT Tue Aug 11 2020
FLZ024-025-032-033-124-125-133-GAZ165-166-264-112100-
Coastal St. Johns FL-Inland Duval FL-Inland Nassau FL-
Coastal Nassau FL-Clay FL-Coastal Duval FL-Inland St. Johns FL-
Northeastern Charlton GA-Inland Camden GA-Coastal Camden GA-
415 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...CENTRAL ST. JOHNS...
NORTHEASTERN CLAY...DUVAL...SOUTHWESTERN CAMDEN AND EAST CENTRAL
CHARLTON COUNTIES UNTIL 500 PM EDT...
* At 414 PM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Kings Ferry to Vilano Beach.
Movement was southwest at 10 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Jacksonville, Saint Augustine, Orange Park, Hilliard, Callahan,
Jacksonville International Arpt, Unf, Mandarin, Fruit Cove and
Arlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2982 8147 3004 8152 3009 8180 3004 8189
3085 8195 3090 8191 3082 8172 3066 8151
3048 8138 3025 8135 2993 8124
TIME...MOT...LOC 2014Z 233DEG 45KT 3085 8185 2994 8130
CORLESSLocal storm report, Aug 11, 4:26 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
426 PM EDT TUE AUG 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 2 ESE PALM COAST 29.55N 81.18W
08/11/2020 FLAGLER FL EMERGENCY MNGR
TREE DOWN BLOCKING BOTH LANES OF COLBERT
LANE AT WATERFRONT PARK ROAD. RADAR
ESTIMATED TIME.
&&
KCSpecial weather statement, Aug 11, 4:31 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
431 PM EDT Tue Aug 11 2020
FLZ020-021-GAZ162-112115-
Hamilton FL-Suwannee FL-Echols GA-
431 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUWANNEE...HAMILTON AND
ECHOLS COUNTIES UNTIL 515 PM EDT...
* At 431 PM EDT, Doppler radar was tracking a strong thunderstorm
near Blue Springs, or 7 miles west of Jennings, moving east at 20
mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Jasper, Jennings, Suwannee Springs, Statenville, Suwannee River
State Park, Mayday, Blue Springs and Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3063 8314 3079 8313 3081 8310 3085 8309
3085 8301 3087 8297 3083 8285 3054 8281
3034 8284 3033 8321 3035 8321 3039 8317
3040 8318 3042 8322 3046 8322 3047 8324
3052 8324 3055 8326 3062 8327 3063 8331
TIME...MOT...LOC 2031Z 270DEG 17KT 3057 8324
CORLESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:02 PM EDT | Special Weather Statement | JAX | Alachua, Bradford, Clay | 43 min |
| Aug 10, 8:23 PM EDT | Special Marine Warning | JAX | 67 min | |
| Aug 10, 8:31 PM EDT | Flash Flood Warning | JAX | Duval | 3 hr |
| Aug 10, 8:45 PM EDT | Special Weather Statement | JAX | Clay, Duval, Saint Johns | 30 min |
| Aug 10, 8:49 PM EDT | Special Marine Warning | JAX | 56 min | |
| Aug 10, 8:52 PM EDT | Special Marine Warning | JAX | 23 min | |
| Aug 10, 9:23 PM EDT | Special Weather Statement | JAX | Duval, Saint Johns | 37 min |
| Aug 10, 10:28 PM EDT | Special Weather Statement | JAX | Flagler | 47 min |
| Aug 10, 11:14 PM EDT | Special Weather Statement | JAX | Flagler | 31 min |
| Aug 11, 1:48 PM EDT | Special Weather Statement | JAX | Alachua, Gilchrist | 42 min |
| Aug 11, 1:58 PM EDT | Special Weather Statement | JAX | Marion, Putnam | 47 min |
| Aug 11, 2:46 PM EDT | Special Weather Statement | JAX | Marion | 29 min |
| Aug 11, 3:23 PM EDT | Special Weather Statement | JAX | Flagler | 37 min |
| Aug 11, 3:58 PM EDT | Special Weather Statement | JAX | Clay | 47 min |
| Aug 11, 4:15 PM EDT | Special Weather Statement | JAX | Duval, Nassau, Saint Johns | 45 min |
| Aug 11, 4:31 PM EDT | Special Weather Statement | JAX | Hamilton | 44 min |
| Aug 11, 4:59 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 46 min |
| Aug 11, 5:23 PM EDT | Flash Flood Warning | JAX | Duval, Nassau | 2 hr |
| Aug 11, 6:30 PM EDT | Special Weather Statement | JAX | Baker | 45 min |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.